Alert archive / Massachusetts / Gale Warnings in 2008

Gale Warning 54, NWS Boston/Norton, MA

December 9, 2008

NWS Boston/Norton, MA issued this gale warning at Dec 9, 2008, 4:58 AM EST. It took effect at Dec 9, 2008, 11:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 4:58 AM EST (09:58 UTC)
In effect from
Dec 9, 2008, 11:00 PM EST
Expired
Dec 10, 2008, 4:29 PM EST
In force
17 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WHUS71 KBOX 090958
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
458 AM EST TUE DEC 9 2008

ANZ231>235-237-250-254-255-091800-
/O.UPG.KBOX.GL.A.0018.081210T0600Z-081210T2200Z/
/O.NEW.KBOX.GL.W.0054.081210T0400Z-081211T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
458 AM EST TUE DEC 9 2008

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST
WEDNESDAY FOR THE OUTER COASTAL WATERS...SOUNDS...AND CAPE COD AND
BUZZARDS BAYS. THE GALE WATCH IS NO LONGER IN EFFECT.

THE COMBINATION OF STRONG HIGH PRESSURE MOVING OUT TO SEA AND LOW
PRESSURE MOVING INTO THE APPALACHIANS TONIGHT WILL CAUSE SOUTHWEST 
GALES ACROSS THE WATERS LATE TONIGHT AND WED. WINDS WILL GUST TO 35
TO 40 KNOTS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-091800-
/O.UPG.KBOX.GL.A.0018.081210T1100Z-081210T2200Z/
/O.NEW.KBOX.GL.W.0054.081210T1100Z-081210T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
458 AM EST TUE DEC 9 2008

...GALE WARNING IN EFFECT FROM 6 AM TO 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM EST WEDNESDAY FOR
BOSTON HARBOR AND NARRAGANSETT BAY. THE GALE WATCH IS NO LONGER IN
EFFECT.

THE COMBINATION OF STRONG HIGH PRESSURE MOVING OUT TO SEA AND LOW
PRESSURE MOVING INTO THE APPALACHIANS TONIGHT WILL CAUSE SOUTHWEST 
GALES ACROSS THE WATERS LATE TONIGHT AND WED. WINDS WILL GUST TO 35
TO 40 KNOTS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
FIELD
4 follow-up statements
000
WHUS71 KBOX 092125 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EST TUE DEC 9 2008

ANZ231>235-237-250-254-255-100530-
/O.CON.KBOX.GL.W.0054.081210T0400Z-081211T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
425 PM EST TUE DEC 9 2008

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM
EST WEDNESDAY. THE WARNING COVERS ALL THE COASTAL WATERS EXCEPT
NARRAGANSETT BAY AND BOSTON HARBOR...WHERE GALES WILL ARRIVE LATER. 

SOUTH TO SOUTHWEST GALES ARE EXPECTED LATER TONIGHT INTO WEDNESDAY.
THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 1 AM AND 1 PM
WEDNESDAY. A COLD FRONT WILL EXIT THE WATERS WEDNESDAY EVENING. WINDS
WILL THEN DIMINISH AND BECOME NORTHERLY BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-100530-
/O.CON.KBOX.GL.W.0054.081210T1100Z-081210T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
425 PM EST TUE DEC 9 2008

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM EST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM EST WEDNESDAY. THE
WARNING COVERS BOSTON HARBOR AND NARRAGANSETT BAY. 

SOUTH TO SOUTHWEST GALES ARE EXPECTED MUCH OF WEDNESDAY. THE STRONGEST
WINDS WILL LIKELY OCCUR BETWEEN 7 AM AND 2 PM WEDNESDAY. A COLD
FRONT WILL MOVE OFFSHORE LATE WEDNESDAY AFTERNOON OR EARLY EVENING.
BEHIND THE FRONT...WINDS WILL DIMINISH AND BECOME NORTHERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NOCERA
576 
WHUS71 KBOX 100951
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
451 AM EST WED DEC 10 2008

ANZ231>235-237-250-254-255-101800-
/O.CON.KBOX.GL.W.0054.000000T0000Z-081211T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
451 AM EST WED DEC 10 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTH TO SOUTHWEST GALES ARE EXPECTED TO PERSIST INTO EARLY EVENING. THE
STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 AM AND 3 PM TODAY. A COLD
FRONT WILL EXIT THE WATERS THIS EVENING. WINDS WILL THEN
DIMINISH AND BECOME NORTHERLY BEHIND THE FRONT.

ANOTHER BOUT OF S OR SW GALES IS POSSIBLE THU NIGHT AND FRI S AND E
OF CAPE COD...AS ANOTHER LOW PRES CENTER TRACKS TO NEAR CAPE COD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-101800-
/O.CON.KBOX.GL.W.0054.081210T1100Z-081210T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
451 AM EST WED DEC 10 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

SOUTH TO SOUTHWEST GALES ARE EXPECTED MUCH OF TODAY. THE STRONGEST
WINDS WILL LIKELY OCCUR BETWEEN 7 AM AND 2 PM. A COLD FRONT WILL
MOVE OFFSHORE THIS EVENING. BEHIND THE FRONT...WINDS WILL DIMINISH AND
BECOME NORTHERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

THOMPSON
000
WHUS71 KBOX 101655
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1155 AM EST WED DEC 10 2008

ANZ231>235-237-250-254-255-110000-
/O.CON.KBOX.GL.W.0054.000000T0000Z-081211T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1155 AM EST WED DEC 10 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MOST
OF THE SOUTHERN NEW ENGLAND COAST.

SOUTH TO SOUTHWEST GALES ARE EXPECTED TO PERSIST INTO EARLY EVENING.
A COLD FRONT WILL EXIT THE WATERS THIS EVENING. WINDS WILL THEN
DIMINISH AND BECOME NORTHERLY BEHIND THE FRONT.

ANOTHER BOUT OF S OR SW GALES IS POSSIBLE THU NIGHT AND FRI SOUTH AND 
EAST OF CAPE COD...AS ANOTHER LOW PRESSURE CENTER TRACKS TO NEAR CAPE COD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-102200-
/O.CON.KBOX.GL.W.0054.000000T0000Z-081210T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1155 AM EST WED DEC 10 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR
BOSTON HARBOR AND NARRAGANSETT BAY.

SOUTH TO SOUTHWEST GALES ARE EXPECTED MUCH OF TODAY. A COLD FRONT
WILL MOVE OFFSHORE THIS EVENING. BEHIND THE FRONT...WINDS WILL
DIMINISH AND BECOME NORTHERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


DRAG
000
WHUS71 KBOX 102129
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EST WED DEC 10 2008

ANZ231>235-237-250-254-255-110530-
/O.CAN.KBOX.GL.W.0054.000000T0000Z-081211T0000Z/
/O.NEW.KBOX.SC.Y.0249.081210T2129Z-081212T0500Z/
/O.NEW.KBOX.GL.A.0019.081212T0500Z-081212T1100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
429 PM EST WED DEC 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY
NIGHT...
...GALE WATCH IN EFFECT LATE THURSDAY NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
LATE THURSDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. 

THIS IS FOR ALL SOUTHERN NEW ENGLAND WATERS EXCEPT FOR NARRAGANSETT
BAY AND BOSTON HARBOR.

SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY NIGHT.
SOUTHERLY GALES WILL BE POSSIBLE LATE THURSDAY NIGHT INTO EARLY
FRIDAY AS LOW PRESSURE MOVES CLOSER TO SOUTHERN NEW ENGLAND.
HOWEVER...IF THE LOW MOVES OVER OR EAST OF CAPE COD...THE CHANCES OF
A SOUTHERLY GALE WILL DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ236-110530-
/O.CAN.KBOX.GL.W.0054.000000T0000Z-081210T2200Z/
/O.NEW.KBOX.SC.Y.0249.081210T2129Z-081212T0500Z/
/O.NEW.KBOX.GL.A.0019.081212T0500Z-081212T1100Z/
NARRAGANSETT BAY-
429 PM EST WED DEC 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY
NIGHT...
...GALE WATCH IN EFFECT LATE THURSDAY NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
LATE THURSDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. 

THIS IS FOR NARRAGANSETT BAY.

SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY NIGHT.
SOUTHERLY GALES WILL BE POSSIBLE LATE THURSDAY NIGHT INTO EARLY
FRIDAY AS LOW PRESSURE MOVES CLOSER TO SOUTHERN NEW ENGLAND.
HOWEVER...IF THE LOW MOVES OVER OR EAST OF CAPE COD...THE CHANCES OF
A SOUTHERLY GALE WILL DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-110530-
/O.CAN.KBOX.GL.W.0054.000000T0000Z-081210T2200Z/
/O.NEW.KBOX.SC.Y.0249.081212T0000Z-081212T1100Z/
BOSTON HARBOR-
429 PM EST WED DEC 10 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 6 AM EST
FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 6 AM EST
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. 

SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THURSDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 9, 4:35 AM EST, 23 minutes earlier.

Area forecast discussion, Dec 9, 4:35 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EST TUE DEC 9 2008

.SYNOPSIS...
LARGE HIGH PRESSURE WILL MOVE OFF THE COAST LATE TONIGHT FOLLOWED BY
AN INCREASING SOUTHWEST FLOW OF MILDER AIR FOR TUE THROUGH WED.
STRONG WINDS AND HEAVY RAIN WILL LIKELY PRECEDE A STRONG COLD FRONT
ON WED. THE COLD FRONT WILL CROSS THE REGION WED NIGHT. THE LATE WEEK
FORECAST IS MORE UNCERTAIN...BUT IT IS POSSIBLE ANOTHER STORM COULD
AFFECT SOUTHERN NEW ENGLAND SOMETIME THU INTO FRI. HIGH PRESSURE MAY
RETURN FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM AIR ADVECTION LIGHT SNOW HAS SPRUNG FROM LOW TO MID CLOUD DECK
ACROSS PARTS OF WESTERN CT AND WESTERN MA. AT 345 AM...NORTH ADAMS IN
THE BERKSHIRES HAD 2 MILE VSBY IN SNOW. BRIDGEPORT CT ALSO HAD SOME
FLURRIES. SOME PATCHY AREAS OF LIGHT SNOW AND FLURRIES WILL BE IN THE
AIR ACROSS MAINLY THE WESTERN HALF OF SOUTHERN NEW ENGLAND AND
SOUTHERN NH THROUGH MID MORNING...THEN THE AREA WILL SHIFT OFF TO
THE NORTH AND EAST INTO MAINE. A THIN DUSTING IS POSSIBLE IN SW NH
AND FAR NW MA.

OTHERWISE THE BIG STORY IS THE RETURN FLOW AROUND STRONG 1040 MB HIGH
PRESSURE OFF TO OUR EAST THIS AFTERNOON AND AN ELONGATED LOW PRESSURE
SYSTEM MOVING ACROSS THE APPALACHIANS TONIGHT. SOUTH TO SOUTHWEST
WINDS ARE FORECAST TO INCREASE TO 50-60 KNOTS AT 925 MB THIS
AFTERNOON. WINDS WILL GRADUALLY INCREASE TO 20-25 MPH WITH HIGHER
GUSTS ALONG THE COAST AND AT HIGHER ELEVATIONS BY MID TO LATE
AFTERNOON.

EVEN WITH MOSTLY CLOUDY SKIES...TEMPERATURES WILL WARM UP TO 35 TO 40 IN
SOUTHERN NH...40S ELSEWHERE...EXCEPT UPPER 40S TO LOWER 50S SOUTHEAST
MA AND COASTAL RI.

LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED THIS AFTERNOON...BUT
CHANCES OF RAIN SHOWERS WILL INCREASE IN THE WEST LATE IN THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
LOW PRES MOVES ACROSS THE ST. LAWRENCE RIVER VALLEY WITH ITS
TRAILING COLD FRONT MOVING ACROSS NY STATE. THIS WILL RESULT IN
WINDY CONDITIONS ACROSS MUCH OF THE COASTLINE AND PROBABLY AS FAR
WEST AS THE BOSTON-PROVIDENCE CORRIDOR. SSW WINDS OF 25 TO 35 MPH
ARE LIKELY ACROSS THIS AREA WITH GUSTS TO 40 TO 45 MPH ALONG THE
SOUTH COAST. THE STRONGEST WINDS WILL OCCUR AFTER 09Z AND WILL
CONTINUE INTO MUCH OF WED. SINCE THIS IS LATE SECOND PERIOD
CONTINUING INTO THE THIRD PERIOD...WILL HOLD OFF ON A WIND
ADVISORY FOR NOW...BUT A WIND ADVISORY WILL LIKELY BE ISSUED FOR A
PORTION OF THIS AREA LATER TODAY.

SHOWERS WILL OVERSPREAD THE REGION FROM WEST TO EAST TONIGHT. HAVE
GONE WITH CATEGORICAL POPS IN WEST AND CENTRAL AREAS AND LIKELY IN
THE EAST. STRONG SSW WINDS WILL ALSO RESULT IN MILD TEMPS WITH TEMPS
LIKELY RISING WELL INTO THE 50S IN SOUTHEAST MA AND THROUGH THE 40S
ELSEWHERE. AREAS OF FOG ARE LIKELY WITH SOME MELTING SNOW COVER AND
THE HIGHER DEWPOINT AIR ADVECTING IN.

WEDNESDAY...
A SPRINGLIKE STORMY DAY IS IN STORE. SSW WINDS WILL CONTINUE AHEAD OF
THE COLD FRONT WHICH WILL SLOWLY WORK ITS WAY ACROSS THE REGION
DURING THE DAY. WIND ADVISORIES WILL LIKELY BE NEEDED FOR A PORTION
OF THE COAST. TEMPERATURES WILL CLIMB INTO THE LOWER 60S OVER EASTERN
MA WITH 50S ELSEWHERE EXCEPT SOME MID 40S IN CHESHIRE COUNTY NH.
RAIN...HEAVY AT TIMES...IS IN STORE. HAVE POPS AT NEARLY 100 PERCENT.
MODELS SHOW A BAND OF 33 K INDICES AND 49 TOTAL TOTALS INDICES FROM
RI THRU SE MA LATE WED AFTERNOON AND EVENING. THUS...HAVE INTRODUCED
A CHANCE OF THUNDER THERE. THIS COULD BE THE REMNANTS OF QUITE AN
IMPRESSIVE CONVECTIVE CLUSTER CURRENTLY MOVING THROUGH MISSOURI AND
ARKANSAS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
FRONT WILL MOVE SOUTH OF THE COAST 00-06Z WED NIGHT SO EXPECT RAIN
TO LINGER INTO WED EVENING ESPECIALLY NEAR THE COAST.

THE FORECAST BEYOND WED NIGHT IS UNCERTAIN AT BEST.  GFS IS MORE
PROGRESSIVE WITH PUSHING FRONT SOUTH OF THE COAST WHILE ECMWF HANGS
UP THE FRONT NEAR THE COAST AS NEXT SOUTHERN STREAM SHORTWAVE
QUICKLY APPROACHES FROM THE SW.  MODEL CONSENSUS FAVORS ECMWF
SOLUTION WHICH HAS SUPPORT FROM UKMET AND GGEM SO WE LEANED TOWARD
EC WITH LOW CONFIDENCE.

ECMWF SUGGESTS ANOTHER PERIOD OF OVERRUNNING PRECIP IS POSSIBLE ON
THU NORTH OF THE STALLED BOUNDARY...THEN A MORE SIGNIFICANT PERIOD
OF PRECIP THU NIGHT INTO FRI ASSOCD WITH A COASTAL STORM MOVING UP
THE COAST ALONG THE BOUNDARY.  WE WILL HAVE CHC POPS THU INCREASING
TO LIKELY E ZONES THU NIGHT THEN CHC FRI.

PTYPE WILL BE CHALLENGING...BUT IT DOES APPEAR THAT MOST OF
THE PRECIP IN THE COASTAL PLAIN WOULD BE IN THE FORM OF RAIN BASED
ON PARTIAL THICKNESSES...AND ECMWF BRINGS OVER 3 RAFL TO THE
COAST.  FURTHER NORTH...IT BECOMES MORE PROBLEMATIC AND ECMWF
SUGGESTS SOME ICE/SNOW POSSIBLE FAR NW ZONES IN INTO NW MA AND SW
NH.  DETAILS ARE HIGHLY UNCERTAIN AND CONFIDENCE IS LOW SO WE WILL
NOT GET TOO SPECIFIC IN THE FORECAST...BUT SIGNIFICANT WINTRY PRECIP
A POSSIBILITY IN THE DISTANT INTERIOR SOMETIME IN THE THU TO FRI
TIMEFRAME.

LOOKING AHEAD TO NEXT WEEKEND...IT LOOKS FAIRLY QUIET AS HIGH PRES
BUILDS INTO THE REGION.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
TODAY...
VFR CONDITIONS WITH BKN-OVC040-050 THIS MORNING EXCEPT
SCATTERED VSBY 5-6SM IN S- WITH LOCAL CIGS OVC030. MVFR CIG LATER
THIS AFTERNOON AROUND 3000 FT. CHANCE OF SHOWERS WITH VSBY NEAR 3 MI
IN WESTERN MA AND WESTERN CT AFTER ABOUT 20Z.

BIG FACTOR WILL BE LOW LEVEL WIND SHEAR. THIS IS FORECAST AFTER
19Z-21Z...WITH SSW WINDS INCREASING TO 55 KT AT 2000 FT.

TONIGHT...THIS WIND SHEAR WILL CONTINUE WITH SPEEDS INCREASING TO 65
KT AT 2000 FT...ALTHOUGH BY THAT TIME THEY WILL ALSO BE INCREASING AT
THE SURFACE TO 20G30 KT ESPECIALLY FROM BOS-PVD AND POINTS SE. WEAKER
WINDS FARTHER INLAND AT THE SURFACE COULD MEAN MORE OF A TRUE WIND
SHEAR PROBLEM THERE AS OPPOSED TO MECHANICAL TURBULENCE IN THE EAST
LATE TONIGHT. MVFR CIG LOWERING TO IFR CIG WITH VSBY ALSO LOWERING TO
3 MILES OR LESS IN AREAS OF FOG AND RAIN SHOWERS SPREADING FROM W TO
E. MODEL GUIDANCE SHOWS ORH FOGGING IN WITH DENSE FOG AND CEILINGS
NEAR 100 FT...THIS WILL NEED TO BE WATCHED CLOSELY.

WED... IFR CIG/VSBY IN RAIN...HEAVY AT TIMES. CHC TSTMS
PVD/FMH/HYA/ACK LATE IN AFTERNOON. SSW WINDS AROUND 20-30 KT WITH
GUSTS TO 40 KT IN THESE SAME AREAS... LESSER FARTHER N AND W.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WED NIGHT...MVFR/IFR CONTINUES WITH RAIN FOCUS SHIFTING TO THE
COAST.  STRONG SW WINDS NEAR THE COAST BECOMING NW.

THU AND FRI...POTENTIAL FOR MVFR/IFR FROM A COASTAL LOW PRESSURE.
CHANCE SNOW/ICE NW MA AND SW NH...BUT MOSTLY RAIN ALONG THE COAST.

SAT...VFR.

&&

.MARINE...
TODAY...STRONG HIGH MOVES OFFSHORE WITH SSW WINDS DEVELOPING AS LOW
PRESSURE APPROACHES THE APPALACHIANS. WIND SPEEDS WILL APPROACH 20-25
KT BY LATE IN THE DAY.

TONIGHT... GALE WARNING IN EFFECT FOR MOST COASTAL ZONES AFTER ABOUT
11 PM. SSW WINDS WILL GUST TO 30 TO 40 KT. SEAS WILL BUILD TO 8 TO
10 FT ON THE OUTER WATERS. WIDESPREAD SHOWERS.

WED...GALE WARNING CONTINUES FOR ALL MARINE ZONES...INCLUDING BOSTON
HARBOR AND NARRAGANSETT BAY. COLD FRONT MOVES ACROSS MOST OF SOUTHERN
NEW ENGLAND. SW WINDS AHEAD OF THIS FRONT WILL CONTINUE TO GUST TO
30 TO 40 KT. RAIN...HEAVY AT TIMES...AND POSSIBLE THUNDERSTORMS IN
THE LATE AFTERNOON. SEAS COULD CLIMB TO 10 TO 15 FT IN THE WATERS
SOUTH AND EAST OF NEW ENGLAND.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY

WINDS SHIFT TO NW WED NIGHT WITH DIMINISHING SPEEDS...THEN MODEST
NORTHERLY WINDS THU. SEAS SLOWLY SUBSIDE.

ANOTHER PERIOD OF NEAR GALE FORCE N/NE WINDS POSSIBLE LATE THU NIGHT
INTO FRI DEPENDING ON TIMING AND TRACK OF NEXT COASTAL STORM.
DETAILS ARE HIGHLY UNCERTAIN AT THIS TIME AND FORECAST CONFIDENCE IS
LOW.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 11 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR
     ANZ231>235-237-250-254-255.
     GALE WARNING FROM 6 AM TO 5 PM EST WEDNESDAY FOR ANZ230-236.

&&

SYNOPSIS...KJC
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...KJC
AVIATION...NOCERA/GAF
MARINE...NOCERA/GAF
Hazardous weather outlook, Dec 8, 4:35 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EST MON DEC 8 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
435 PM EST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF HEAVY RAINFALL IS LIKELY ON WEDNESDAY WITH AREAS OF POOR
DRAINAGE FLOODING. IN ADDITION...A WIND ADVISORY WILL LIKELY BE
NEEDED WEDNESDAY FOR AT LEAST A PORTION OF THE COASTAL PLAIN FOR
STRONG SOUTHWEST WINDS.

THERE IS A LOW PROBABILITY FOR SIGNIFICANT SNOW AND/OR ICE
ACCUMULATION ACROSS THE DISTANT INTERIOR SOMETIME LATE THURSDAY INTO
FRIDAY. THERE IS A LOT OF UNCERTAINTY REGARDING THE TIMING AND TRACK
OF THIS POTENTIAL WINTER STORM SO THIS SITUATION SHOULD BE MONITORED
THROUGH THE COURSE OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ236-092145-
NARRAGANSETT BAY-
435 PM EST MON DEC 8 2008

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A MODERATE TO HIGH RISK OF A SOUTH GALE FORCE WINDS
WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A LOWER RISK OF NORTH TO
NORTHWEST GALE FORCE WINDS THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-254-255-092145-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
435 PM EST MON DEC 8 2008

...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A MODERATE TO HIGH RISK OF A SOUTH GALE FORCE WINDS
WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A LOWER RISK OF NORTH TO
NORTHWEST GALE FORCE WINDS THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-092145-
BOSTON HARBOR-
435 PM EST MON DEC 8 2008

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A MODERATE TO HIGH RISK OF A SOUTH GALE FORCE WINDS
WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A LOWER RISK OF NORTH TO
NORTHWEST GALE FORCE WINDS THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:13 PM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more30 hr
Dec 9, 4:24 PM ESTWinter Storm WatchBOXFranklin, Hampden, Hampshire, Middlesex, Worcester24 hr

Nearby

Gale Warnings in Massachusetts, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.